MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ORTHOMATCH TIB CUT BLK 3 DEG CONNECTOR; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLY/MET/POLY

SMITH & NEPHEW, INC. ORTHOMATCH TIB CUT BLK 3 DEG CONNECTOR; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLY/MET/POLY
Model Number 71442162
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The associated device, intended for use in treatment, was returned and evaluated. a visual inspection of the returned device confirmed the stated failure mode.The tabs of the device paired with mating sliding mechanism are broken, rendering it inoperable.The device shows signs of extensive use. a review of complaint history did not reveal additional complaints for the listed batch.The broken components of the device were not returned. at this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.Additional results of investigation of the pending activities will be provided in a supplemental report.Internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that "product in the tibia" without any further information.There procedure was completed with the same device with a delay of fewer than 30 minutes.No injury reported.The investigation found that the tabs of the device paired with the mating sliding mechanism are broken.
 
Event or Problem Description
It was reported that the orthomatch tib cut blk 3 had an unspecified failure.The procedure was completed with the same device with a delay of fewer than 30 minutes.No further complication were reported.The investigation found that the tabs of the device paired with the mating sliding mechanism are broken.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: the associated device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The tabs of the device paired with mating sliding mechanism are broken, rendering it inoperable.The broken components of the device were not returned.The device shows signs of extensive use.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A review of the risk management file revealed this failure mode was previously identified.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ORTHOMATCH TIB CUT BLK 3 DEG CONNECTOR
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLY/MET/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12485440
Report Number1020279-2021-06926
Device Sequence Number4891980
Product Code JWH
UDI-Device Identifier00885556583753
UDI-Public00885556583753
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K142807
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71442162
Device Catalogue Number71442162
Device Lot Number17ANC0003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date09/16/2021
Supplement Report FDA Received Date10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;